Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS North Platte, NE

January 31, 20117 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 31, 2011, 2:31 AM MST for 7 counties in Nebraska. It took effect at Feb 1, 2011, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 2:31 AM MST (09:31 UTC)
In effect from
Feb 1, 2011, 11:00 AM MST
Expired
Jan 31, 2011, 3:12 PM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS43 KLBF 310931 AAC
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 AM CST MON JAN 31 2011

...SIGNIFICANT SNOWFALL ACCUMULATIONS...WIND AND VERY COLD TEMPERATURES ARE
EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY THROUGH
TUESDAY...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COLD ARCTIC AIR TO
PRODUCE SIGNIFICANT SNOWFALL. IN ADDITION TO THE SNOW...NORTH
WINDS WILL BE ON THE INCREASE TODAY AND TONIGHT AS LOW PRESSURE
STRENGTHENS TO OUR SOUTHEAST. THIS WILL CREATE AREAS OF BLOWING
SNOW AND DANGEROUS WIND CHILL READINGS.

NEZ004-022>024-094-311745-
/O.NEW.KLBF.WC.W.0001.110201T0600Z-110201T1800Z/
/O.NEW.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/
/O.EXT.KLBF.WW.Y.0004.000000T0000Z-110201T0600Z/
SHERIDAN-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
231 AM MST MON JAN 31 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED.
THIS WIND CHILL ADVISORY IS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM
MST THIS EVENING. 

* TIMING...LIGHT SNOW WILL CONTINUE TODAY. A BRIEF PERIOD OF LIGHT
  FREEZING RAIN OR DRIZZLE IS POSSIBLE AT THE ONSET OF THE
  PRECIPITATION BEFORE CHANGING TO SNOW. THE LIGHT SNOW WILL BE
  MODERATE AT TIMES THIS MORNING...THEN TAPER TO LIGHT SNOW OR FLURRIES
  THIS AFTERNOON AND TONIGHT.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS BETWEEN 2 
  AND 4 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND 
  NOON ON TUESDAY. 

* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND
  30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE WINDS WILL
  CAUSE DANGEROUS WIND CHILL READINGS.

* IMPACTS...VISIBILITY WILL FALL TO ONE HALF MILE OR LESS IN
  PERIODS OF MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING
  AND ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL READINGS
  ARE EXPECTED TO REACH 30 TO 40 BELOW ZERO TONIGHT AND TUESDAY
  MORNING. WIND CHILL READINGS OF 20 TO 30 BELOW ZERO ARE EXPECTED
  TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 
A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ005-025-035-311745-
/O.NEW.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/
/O.CON.KLBF.WW.Y.0004.000000T0000Z-110201T1800Z/
EASTERN CHERRY-THOMAS-ARTHUR-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...ARTHUR
331 AM CST MON JAN 31 2011 /231 AM MST MON JAN 31 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO
6 PM CST /5 PM MST/ TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN
EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. 

* TIMING...LIGHT SNOW WILL DEVELOP AND CONTINUE TODAY AND TONIGHT.
  A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE AT
  THE ONSET OF THE PRECIPITATION BEFORE CHANGING TO SNOW. THE
  LIGHT SNOW WILL BECOME MODERATE AT TIMES DURING THE MORNING
  HOURS THEN TAPER BACK TO LIGHT SNOW OR FLURRIES IN THE AFTERNOON
  THROUGH TUESDAY MORNING.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS BETWEEN 2 
  AND 4 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND 
  NOON ON TUESDAY. 

* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND
  30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE WINDS WILL CAUSE
  DANGEROUS WIND CHILL READINGS.

* IMPACTS...VISIBILITY WILL FALL TO ONE HALF OF A MILE OR LESS AT
  TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND
  ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL READINGS OF 20
  TO 40 BELOW ZERO ARE EXPECTED TODAY THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 
A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ037-038-058-059-069>071-311745-
/O.EXT.KLBF.WW.Y.0004.110131T1200Z-110202T0000Z/
LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
331 AM CST MON JAN 31 2011 /231 AM MST MON JAN 31 2011/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY. 

* TIMING...LIGHT SNOW WILL DEVELOP THIS MORNING AND CONTINUE
  THROUGH TUESDAY. A BRIEF PERIOD OF LIGHT FREEZING RAIN OR
  DRIZZLE IS POSSIBLE AT THE ONSET BEFORE CHANGING TO SNOW. THE
  LIGHT SNOW WILL BECOME MODERATE AT TIMES TODAY AND TONIGHT...THEN
  TAPER BACK TO LIGHT SNOW OR FLURRIES ONCE AGAIN TUESDAY.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 
  INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ARE EXPECTED 
  BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON. 

* WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND
  35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MONDAY THROUGH
  TUESDAY MORNING. THESE WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS.

* IMPACTS...VISIBILITY COULD BE REDUCED TO ONE QUARTER OF A MILE
  AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING
  AND ALLOW EXTRA TIME FOR DELAYS. DANGEROUS WIND CHILL READINGS
  OF 20 TO 35 BELOW ZERO ARE EXPECTED TONIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 
&&

$$

NEZ006>010-026>029-311745-
/O.CON.KLBF.WW.Y.0004.000000T0000Z-110202T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT
331 AM CST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY. 

* TIMING...LIGHT SNOW TO MODERATE SNOW WILL DEVELOP AND CONTINUE
  THROUGHOUT THE DAY AND INTO TONIGHT. LIGHT SNOW OR FLURRIES IS
  LIKELY TUESDAY.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 
  INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ARE EXPECTED 
  BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON. 

* WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND
  35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW TODAY THROUGH
  TUESDAY MORNING. THESE WINDS WILL ALSO CAUSE DANGEROUS WIND
  CHILL READINGS.

* IMPACTS...VISIBILITY WILL FALL TO ONE QUARTER OF A MILE AT TIMES
  IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW
  EXTRA TIME FOR DELAYS. WIND CHILL READINGS OF 2O TO 30 BELOW ZERO
  ARE EXPECTED LATE THIS AFTERNOON THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 
&&

$$

NEZ036-056-057-311745-
/O.CON.KLBF.WW.Y.0004.110131T1200Z-110202T0000Z/
MCPHERSON-DEUEL-KEITH-
INCLUDING THE CITIES OF...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA
331 AM CST MON JAN 31 2011 /231 AM MST MON JAN 31 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY. 

* TIMING...LIGHT SNOW WILL BEGIN THIS MORNING. A BRIEF PERIOD OF
  LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE AT THE ONSET BEFORE
  CHANGING TO SNOW. THE LIGHT SNOW WILL BECOME MODERATE AT TIMES
  THIS AFTERNOON AND TONIGHT...THEN TAPER BACK TO LIGHT SNOW OR
  FLURRIES TUESDAY.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 
  INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ARE EXPECTED 
  BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON. 

* WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND
  35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MONDAY THROUGH
  TUESDAY MORNING. THESE WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS.

* IMPACTS...VISIBILITY WILL FALL TO ONE QUARTER OF A MILE AT TIMES
  IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW
  EXTRA TIME FOR DELAYS. WIND CHILL READINGS ARE EXPECTED TO REACH 20
  TO 35 BELOW ZERO TONIGHT AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 
&&

$$
2 follow-up statements
029 
WWUS43 KLBF 311602 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 AM CST MON JAN 31 2011

...LIGHT SNOWFALL ACCUMULATIONS...WIND AND VERY COLD TEMPERATURES ARE
EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY THROUGH
TUESDAY...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COLD ARCTIC AIR TO
PRODUCE LIGHT SNOWFALL. IN ADDITION TO THE SNOW...NORTH WINDS
WILL BE ON THE INCREASE TODAY AND TONIGHT AS LOW PRESSURE
STRENGTHENS TO OUR SOUTHEAST. THIS WILL CREATE AREAS OF BLOWING
SNOW AND DANGEROUS WIND CHILL READINGS.

NEZ004-022>024-094-010015-
/O.CON.KLBF.WC.W.0001.110201T0600Z-110201T1800Z/
/O.CON.KLBF.WW.Y.0004.000000T0000Z-110201T0600Z/
/O.CON.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/
SHERIDAN-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
902 AM MST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM MST TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL 11 PM MST THIS EVENING. A WIND CHILL ADVISORY REMAINS IN
EFFECT FROM 11 AM TO 5 PM MST TUESDAY. 

* TIMING...LIGHT SNOW WILL CONTINUE THE REST OF TODAY INTO TONIGHT
  THEN TAPER TO FLURRIES TUESDAY.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3
  INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON
  TUESDAY.

* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO 
  AROUND 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE 
  WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS. 

* IMPACTS...VISIBILITY WILL FALL TO ONE HALF MILE OR LESS IN LIGHT
  SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME
  FOR POSSIBLE DELAYS. WIND CHILL READINGS ARE EXPECTED TO REACH
  30 TO 40 BELOW ZERO TONIGHT AND TUESDAY MORNING. WIND CHILL
  READINGS OF 20 TO 30 BELOW ZERO ARE EXPECTED TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL
WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS
WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE
NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ005-025-035-010015-
/O.CON.KLBF.WW.Y.0004.000000T0000Z-110201T1800Z/
/O.CON.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/
EASTERN CHERRY-THOMAS-ARTHUR-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...ARTHUR
1002 AM CST MON JAN 31 2011 /902 AM MST MON JAN 31 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TO 6 PM CST /5 PM MST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON
CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. 

* TIMING...LIGHT SNOW WILL CONTINUE TODAY AND TONIGHT. THE LIGHT
  SNOW COULD BE MODERATE FOR A TIME FROM MID AFTERNOON INTO THE
  EARLY EVENING...THEN LIGHT SNOW OR FLURRIES WILL CONTINUE
  THROUGH TUESDAY MORNING.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3
  INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON
  TUESDAY.

* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO 
  AROUND 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE 
  WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS. 

* IMPACTS...VISIBILITY WILL FALL TO ONE HALF OF A MILE OR LESS 
  AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION 
  DRIVING AND ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL 
  READINGS OF 20 TO 40 BELOW ZERO ARE EXPECTED TODAY THROUGH 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL
ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE
TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NEZ006>010-026>029-036>038-056>059-069>071-010015-
/O.CON.KLBF.WW.Y.0004.000000T0000Z-110202T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
1002 AM CST MON JAN 31 2011 /902 AM MST MON JAN 31 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ TUESDAY. 

* TIMING...LIGHT SNOW WILL CONTINUE TODAY AND TONIGHT. THE LIGHT
  SNOW COULD BE MODERATE FOR A TIME FROM MID AFTERNOON INTO THE
  EARLY EVENING...THEN LIGHT SNOW OR FLURRIES WILL CONTINUE
  THROUGH TUESDAY MORNING.

* SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3
  INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON
  TUESDAY.

* WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 
  AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MONDAY 
  THROUGH TUESDAY MORNING. THESE WINDS WILL PRODUCE DANGEROUS 
  WIND CHILL READINGS. 

* IMPACTS...VISIBILITY COULD BE REDUCED TO ONE QUARTER OF A MILE 
  AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION 
  DRIVING AND ALLOW EXTRA TIME FOR DELAYS. DANGEROUS WIND CHILL 
  READINGS OF 20 TO 35 BELOW ZERO ARE EXPECTED TONIGHT AND 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. 
&&

$$

TAYLOR
239 
WWUS43 KLBF 312212 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CST MON JAN 31 2011

...BITTER COLD WIND CHILLS EXPECTED THROUGH WEDNESDAY MORNING...

NEZ004-022>024-094-010615-
/O.CAN.KLBF.WW.Y.0004.000000T0000Z-110201T0600Z/
/O.CAN.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/
/O.EXT.KLBF.WC.W.0001.110131T2212Z-110202T1800Z/
SHERIDAN-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
312 PM MST MON JAN 31 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. THE WIND CHILL ADVISORY HAS BEEN
CANCELLED. THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM
MST WEDNESDAY. 

* TIMING...DANGEROUSLY COLD WIND CHILL READINGS CAN BE EXPECTED
  THROUGH WEDNESDAY MORNING.
 
* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND
  30 MPH...WILL CAUSE DANGEROUSLY COLD WIND CHILLS OF 30 DEGREES
  BELOW ZERO OR COLDER.

* IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR WITHIN 10
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NEZ005-025-035-010615-
/O.CAN.KLBF.WW.Y.0004.000000T0000Z-110201T1800Z/
/O.UPG.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/
/O.EXB.KLBF.WC.W.0001.110131T2212Z-110202T1800Z/
EASTERN CHERRY-THOMAS-ARTHUR-
INCLUDING THE CITIES OF...VALENTINE...THEDFORD...ARTHUR
412 PM CST MON JAN 31 2011 /312 PM MST MON JAN 31 2011/

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...DANGEROUSLY COLD WIND CHILL READINGS CAN BE EXPECTED
  THROUGH WEDNESDAY MORNING.
 
* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND
  30 MPH...WILL CAUSE DANGEROUSLY COLD WIND CHILLS OF 30 DEGREES
  BELOW ZERO OR COLDER.

* IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR WITHIN 10
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

NEZ006>010-026>029-036>038-056>059-069>071-010615-
/O.CAN.KLBF.WW.Y.0004.000000T0000Z-110202T0000Z/
/O.EXB.KLBF.WC.W.0001.110131T2212Z-110202T1800Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
412 PM CST MON JAN 31 2011 /312 PM MST MON JAN 31 2011/

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/
WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* TIMING...DANGEROUSLY COLD WIND CHILL READINGS CAN BE EXPECTED
  THROUGH WEDNESDAY MORNING.
 
* WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND
  30 MPH...WILL CAUSE DANGEROUSLY COLD WIND CHILLS OF 30 DEGREES
  BELOW ZERO OR COLDER.

* IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR WITHIN 10
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TAYLOR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 2:36 PM MST, 11 hours 55 minutes earlier.

Area forecast discussion, Jan 30, 2:36 PM MST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CST SUN JAN 30 2011

.SYNOPSIS...
MAJOR WINTER STORM DIGGING INTO NEVADA THIS AFTERNOON AND
SECONDARY SYSTEM OVER SASKATCHEWAN DRIVING SNOW THROUGH THE
NORTHERN PLAINS AS SEEN IN IR. SMALLER SYSTEM OVER SOUTHEAST CONUS
TEXAS LOUISIANA VICINITY.

&&

.DISCUSSION...
MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT TODAY. 12Z
EUROPEAN AND GFS VERY SIMILAR WITH POSITIONS OF FRONTS TIMING AND
PRECIPITATION AMOUNTS. NAM SIMILAR IN LOCATIONS BUT LIGHTER ON
PRECIPITATION. POSITION OF COLD POOL HAS MOVED FURTHER WEST WITH
THE LAST TWO RUNS. BIAS CORRECTED GUIDANCE HAS BEEN IGNORED IN
FAVOR OF ADJUSTED MEX GUIDANCE AS FAR AS THE COLD AIR INTRUSION
THE NEXT SEVERAL DAYS. TEMPERATURES MAY HAVE TO BE LOWERED FURTHER
DEPENDING ON SNOW COVER. COLDER AIR ON ITS WAY BUT MODELS HAVE
ONCE AGAIN SLOWED ITS ARRIVAL BY 6 HOURS AND MOVED THE CORE TO THE
WEST OF THE FORECAST OFFICE. LIGHT SNOW WILL PUSH SOUTH INTO
NORTHERN NEBRASKA LATE TONIGHT EARLY MONDAY MORNING. SOME PATCHY
FREEZING DRIZZLE WILL CONTINUE TO BE CARRIED OVERNIGHT WITH WEAK
OROGRAPHIC LIFT OR UPGLIDE CONDITIONS IN THE STRATUS DECK. SNOW
EXPECTED OVER HIGHER ELEVATIONS TO THE WEST TOMORROW MORNING AND
WIND WILL PICK UP FROM THE NORTHWEST IN THE MORNING. HAVE STARTED
WINTER WEATHER ADVISORY FOR SNOW BLOWING SNOW NORTHWEST ZONES IN
THE AM WITH FOCUS SHIFTING TO THE SOUTH IN THE AFTERNOON. MODELS
INDICATING AN AREA OF ENHANCED PRECIPITATION DEVELOPING FROM
SOUTHWEST NEBRASKA TO NORTH CENTRAL NEBRASKA THROUGH THE
AFTERNOON. CROSS SECTIONS SUPPORT BANDED PRECIPITATION THROUGH THE
AFTERNOON FROM OGALLALA TO BROKEN BOW AS UPPER SYSTEM EJECTS OUT
OF FOUR CORNERS AREA MONDAY AFTERNOON. BUFKIT AND PLUMES HAVE A
HIGH SNOW TO LIQUID RATIO AND HAVE GONE 15:1 AND THEN EVEN HIGHER
19:1 AS COLDER AIR MOVES SOUTH OVER NIGHT INTO WEDNESDAY. WINDS
AND TEMPERATURES WILL MAKE FOR EXTREME APPARENT TEMPERATURES
MONDAY AFTERNOON AND MAY PUSH THEM INTO WARNING CRITERIA MONDAY
NIGHT. WILL HAVE TO REEVALUATE HIGHLIGHTS MONDAY. WIDESPREAD SNOW
WILL CONTINUE OVER THE STATE MONDAY NIGHT AND GRADUALLY END FROM
WEST TO EAST TUESDAY INTO WEDNESDAY. WINDS WILL DIMINISH THROUGH
THE SAME TIME PERIOD. STORM TOTALS FROM 3 TO 5 INCHES WITH HIGHER
AMOUNTS POSSIBLE OVER SOUTHWEST INTO NORTH CENTRAL. MEASURING SNOW
WILL BE A THANKLESS JOB WITH THE WIND. TEMPERATURES GRADUALLY
INCREASE INTO THE WEEKEND.

&&

.AVIATION...

IFR CONDITIONS CONTINUE ACROSS MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON. THE EXCEPTION IS ACROSS EASTERN PORTIONS OF
NORTH CENTRAL NEBRASKA AROUND THE KONL AREA...WHERE DEEPER ARCTIC
AIR HAS ALLOWED FOR SOME DRYING OF THE ATMOSPHERE...AND VFR
CONDITIONS PREVAIL. THIS SHOULD BE SHORT LIVED HOWEVER...AS CEILINGS
LOWER TO IFR AND POSSIBLE LIFR LATER TONIGHT AS SNOW DEVELOPS FIRST
ACROSS NORTHWEST NEB...AND THEN SPREADS SOUTH INTO SOUTHERN NEB
MONDAY MORNING. SFC WINDS WILL SLOWLY BACK FROM EAST AT 10 KTS THIS
EVENING TO NORTH AT 15 KTS BY MIDDAY MONDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM
NOON CST /11 AM MST/ MONDAY TO 6 PM CST /5 PM MST/ TUESDAY FOR
NEZ006>010-026>029-036>038-056>059- 069>071.

WINTER WEATHER ADVISORY FROM 6 AM CST /5 AM MST/ MONDAY TO NOON
CST /11 AM MST/ TUESDAY FOR NEZ004-005-022>025-035-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...TAYLOR
Hazardous weather outlook, Jan 30, 2:43 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CST SUN JAN 30 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-312145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CST SUN JAN 30 2011 /243 PM MST SUN JAN 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

LIGHT SNOW IS LIKELY TONIGHT ACROSS NORTHERN NEBRASKA WITH 1 TO 2
INCHES ACCUMULATION. FREEZING DRIZZLE IS POSSIBLE ACROSS SOUTHERN
NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SIGNIFICANT WINTER WEATHER EVENT IS LIKELY MONDAY THROUGH
WEDNESDAY MORNING. SNOW...BLOWING SNOW AND WIND CHILL READINGS OF
MINUS 20 DEGREES OR COLDER ARE EXPECTED ACROSS THE AREA.

LIGHT TO OCCASIONALLY MODERATE SNOW WILL SPREAD SLOWLY SOUTH AND
EAST ON MONDAY. SNOW WILL CONTINUE MONDAY NIGHT AND TUESDAY ACROSS
SOUTHWEST AND CENTRAL NEBRASKA. BY THE TIME THE SNOW ENDS TUESDAY
AFTERNOON...TOTAL SNOWFALL OF 2 TO 4 IS EXPECTED ACROSS NORTHWEST
NEBRASKA...WITH 3 TO 5 INCHES ACROSS NORTH CENTRAL...CENTRAL...AND
SOUTHWEST NEBRASKA.

GUSTY NORTH WINDS TO 35 MPH...BLOWING SNOW...AND TEMPERATURES NEAR
ZERO OR COLDER ARE LIKELY MONDAY AFTERNOON THROUGH TUESDAY
PRODUCING HAZARDOUS TRAVEL AND DANGEROUS WIND CHILL READINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, Jan 31, 2:00 AM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 AM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     SNOW             VALENTINE               42.87N 100.55W
01/31/2011  U0.0 INCH        CHERRY             NE   LAW ENFORCEMENT

            DEPUTY REPORTED MODERATE SNOW FALLING AND CAUSING ROADS
            TO BECOME SNOW COVERED WITH SLICK SPOTS.

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:31 AM MSTWind Chill WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more56 hr

Nearby

Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.